TITLE

Immune reconstitution inflammatory syndrome Kaposi sarcoma in the liver manifesting as acute obstructive hepatitis: another potential role for montelukast?

AUTHOR(S)
Read, P. J.; Lucas, S.; Morris, S.; Kulasegaram, R.
PUB. DATE
February 2013
SOURCE
International Journal of STD & AIDS;Feb2013, Vol. 24 Issue 2, p156
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Immune reconstitution inflammatory syndrome has been described in Kaposi sarcoma, but does not usually manifest as acute hepatitis. We describe a case of rapid obstructive jaundice after initiation of antiretroviral therapy, in which the liver biopsy confirmed hepatic Kaposi sarcoma, and the clinical course was altered by the addition of montelukast.
ACCESSION #
87591161

 

Related Articles

  • Kaposi's sarcoma in pregnancy after initiation of highly active antiretroviral therapy: a manifestation of immune reconstitution syndrome. Adeyemo, A.; Wood, C.; Govind, A. // International Journal of STD & AIDS;Dec2012, Vol. 23 Issue 12, p905 

    A case of Kaposi's sarcoma (KS) presenting as an immune reconstitution inflammatory syndrome in pregnancy with conservative management is reported. Successful outcomes for mother and baby were achieved. HIV was diagnosed at antenatal booking and highly active antiretroviral therapy commenced at...

  • Efavirenz/emtricitabine/tenofovir.  // Reactions Weekly;7/3/2010, Issue 1308, p16 

    The article describes the case of a 41-year-old man who developed an immune reconstitution syndrome (IRIS) associated with Pneumocystis carinii pneumonia (PCP) while undergoing efavirenz, emtricitabine and tenofovir therapy for human immunodeficiency virus (HIV) infection.

  • Efavirenz/lamivudine/zidovudine.  // Reactions Weekly;7/3/2010, Issue 1308, p17 

    The article describes the case of a 47-year-old human immunodeficiency virus (HIV)-positive man who developed immune reconstitution syndrome while undergoing efavirenz, lamivudine and zidovudine therapy.

  • Antiretrovirals.  // Reactions Weekly;11/19/2011, Issue 1378, p9 

    The article describes a case of immune reconstitution syndrome, leading to exacerbation of myasthenia gravis, experienced by a 49-year-old woman with a human immunodeficiency virus (HIV) infection while receiving antiretrovirals.

  • Lamivudine/zidovudine/nevirapine.  // Reactions Weekly;3/12/2011, Issue 1342, p22 

    The article describes the case of a 42-year-old woman with HIV-1 infection who developed tuberculosis-associated immune reconstitution inflammatory syndrome (IRIS) while undergoing antiretroviral therapy with the fixed combination lamivudine/zidovudine/nevirapine.

  • Efavirenz/lamivudine/stavudine.  // Reactions Weekly;10/23/2010, Issue 1324, p18 

    The article describes the case of a 29-year-old woman with human immunodeficiency virus (HIV) infection who developed immune reconstitution syndrome (IRS) which manifested as progressive outer retinal necrosis (PORN) while undergoing Highly Active Antiretroviral Therapy (HAART) with efavirenz,...

  • Antiretrovirals.  // Reactions Weekly;5/8/2010, Issue 1300, p9 

    The article presents the case of a 35-year-old woman who developed immune reconstruction inflammatory syndrome (IRIS) while receiving atazanavir, emtricitabine/tenofovir and ritonavir for the treatment of acute immunodeficiency syndrome (AIDS).

  • Steroid-exacerbated HIV-associated cutaneous Kaposi's sarcoma immune reconstitution inflammatory syndrome: 'Where a good intention turns bad'. Chabria, Shiven; Barakat, Lydia; Ogbuagu, Onyema // International Journal of STD & AIDS;Oct2016, Vol. 27 Issue 11, p1026 

    A 51-year-old man with head and neck skin lesions was diagnosed with Kaposi's sarcoma (KS) as his initial presentation of acquired immunodeficiency syndrome. Following initiation of antiretroviral therapy and subsequent full virologic suppression, his facial lesions worsened, consistent with...

  • Impact of immune reconstitution inflammatory syndrome on antiretroviral therapy adherence. Nachega, Jean B.; Morroni, Chelsea; Chaisson, Richard E.; Goliath, Rene; Efron, Anne; Ram, Malathi; Maartens, Gary // Patient Preference & Adherence;2012 Part 2, Vol. 6, p887 

    Objective: We determined the impact of immune reconstitution inflammatory syndrome (IRIS) on antiretroviral therapy (ART) adherence in a cohort of 274 human immunodeficiency virus (HIV)-infected South African adults initiating ART. Methods: We carried out a secondary analysis of data from a...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics